View Full Version : How long will this last ?
10-23-2013, 05:25 AM
Ok been on propecia for about 6 - 7 months, couldn't handle the side effects so dropped down to 0.5mg every other day, quite because of gyno completely, been off about 3 months, and i am shedding very thin hairs 20-40 a day, wondering how long this will last, or have i potentially increased my hair loss?, is it possible im producing more dht then i used too, to combat the propecia that i used to take, which is now no longer systematic, will my dht levels drop soon ? or have i permanently impaired my dht function, my sex drive is through the roof. all help severely appreciated i wish you many more hair follicles in the future
10-24-2013, 06:08 PM
Your situation sounds similar to mine. I used finasteride for 6 months, lowering my dosage twice before finally deciding to quit because I just couldn't be content with the side effects. When I quit, I shed quite a bit for about two months. Even after 2 months my shedding was still higher than normal until about 4 months after quitting. I think my DHT spiked because I was also getting terrible scalp itch and dandruff bordering on seborrheic dermatitis. I finally started using ketokonazole 2% and the itch and dandruff slowly got better and the shedding eventually returned to my normal rate of loss.
My best advice would be to use a ketokonazole 1% shampoo to keep your scalp healthy and just wait it out. Your hormones are probably readjusting which can take a while.
10-24-2013, 07:00 PM
It will continue until you lose all your hair or settle into your predestined pattern, it's called mpb. I doubt your hairloss has accelerated, more than likely you're losing any hair you held onto because of the drugs and your hairloss has resumed like it was prior to the meds. Unless you're on medication you're going to lose hair, that's the reality of mpb. The only way you could know if your DHT levels have risen because of the medicine is if you took baseline measurements prior to taking the meds.
10-24-2013, 07:16 PM
It will continue until you lose all your hair or settle into your predestined pattern, it's called mpb.
I doubt your hairloss has accelerated, more than likely you're losing any hair you held onto because of the drugs and your hairloss has resumed like it was prior to the meds.
Unless you're on medication you're going to lose hair, that's the reality of mpb.
OP, I couldn't summarize your situation any better than greatjob! did, so I just increased the font size and bolded his message obnoxiously.
As much as we (myself included, previously) want to pass all blame on finasteride, the much more reasonable conclusion is that sides are very rare and finasterided-induced exacerbation of hair loss is nonsensical.
If you had saved any hair from fin, you gave it up.